university courses online
movie world gold coast
in england
UECA: University English Centres Australia

online study

darwin australia

how to learn english

western australia






online english

charles sturt university


2 Day Event
UECA Assessment Symposium 2019
Brisbane, 13-14 July


University English Centres Australia (UECA) and The University of Queensland's Institute of Continuing & TESOL Education (ICTE) present the 2019 Assessment Symposium.

The Assessment Symposium is supported by the English Australia Assessment SIG and aims to bring together ELT professionals in order to share best practice in English Language Assessment and provide quality opportunities for learning.

The host institution is the University of Queensland's Institute of Continuing & TESOL Education (ICTE)


Day 1: Saturday, 13 July – Assessment Symposium


This full day event features a range of concurrent speakers presenting on different aspects of English language assessment.



WE WOULD LOVE TO HEAR YOUR FEEDBACK


Program


Time Events
8:30 - 9:15
(45 mins)

Registration
Coffee/Tea served

Room: Level 2 Foyer – Sir Llew Edwards Building #14

9:15 - 9:30
(15 mins)

Acknowledgement of Country
Welcome: UECA and UQ-ICTE
Room: 212 Auditorium


Video - Meet the Presenter


Streams

Assessment Development & Validation
Assessing Productive Skills
Assessing Receptive Skills
Types of Assessment
Other Topics
Room

115

212 Auditorium

216

217

Session 1
9:40 - 10:20
(40 mins)

Session 1A

Putting the horse before the cart: Writing specifications for General English tests

Megan Yucel
UQ-ICTE


Download Presentation



Video - Meet the Presenter


Session 1B

Benchmarking EAP Written Assessment with the CEFR

Thomas Roche
Southern Cross University


Download Presentation



Video - Full Presentation



Video - Meet the Presenter


Session 1C

Course reflective listening assessments

Jarrod Tebb
Swinburne

View Presentation (Tablet)


Video - Meet the Presenter


Session 1D

Student Self-Assessment and 21st Century Skills

Ana Bratkovic
NEAS


Video - Meet the Presenter


10:20 - 10:50
(30 mins)

Morning Tea
Level 2 Outdoor Atrium

Session 2
10:50 - 11:30
(40 mins)

Session 2A

Perfect Match: Writing 'Matching' Type Items for Listening Assessment

Vicki Bos
UQ-ICTE

Session 2B

TEQSA – Meeting the ELICOS 2018 Standards for Direct Entry programs

Q&A Session
Please submit your questions here.

Gary Brook
Director, Assessment and Investigations Group TEQSA

Session 2C

Implementing TBLA

Denise Flipo
RMIT Training


Download Presentation


Session 2D

Assessing Writing: Is the ship watertight?

Philip Godber
UTS Insearch


Download Presentation



Video - Full Presentation



Video - Meet the Presenter


Session 3
11.35 - 12:25
(50 mins)

Plenary
Sponsored by Pearson

Featured Speaker – Pauline Cullen

The Inconvenient Truth about Test Writing

Room: 212 Auditorium

12:25 - 13:15
(50 mins)
Lunch
Room: Terrace Room 613

Room

115

216

217

Session 4
13:15 - 13:55
(40 mins)

Session 4A

Addressing the challenge of rater bias in speaking and writing assessments using many-facet Rasch analysis

Stephen Walker
UQ-ICTE


Video - Full Presentation



Video - Meet the Presenter


Session 4B

Rubric Reiterations

John Gardiner & Tony Hickey
CET University of Sydney


Download Presentation



Video - Meet the Presenter


Session 4C

Transformations in UOW College's Assessment Tasks

Ragni Prasad
UOW College


Download Presentation


Session 5
14:00 - 14:40
(40 mins)

Session 5A

The use of many-facet rasch analysis in improving rater reliability in rating writing assessments

Dr Phuong Tran
Monash University


Download Presentation


Session 5B

Increasing student assessment satisfaction

Nina Ginsberg Griffith University


Download Presentation



Video - Meet the Presenter


Session 5C

Bridging the gap: academics and language teachers collaborate to assess productive language skills

Susan Gollagher & Jessica Florent
UQ-ICTE


Video - Meet the Presenter


Session 6
14:45 - 15:45
(60 mins)

Featured Speaker – Professor Barry O’Sullivan
Head of Assessment Research and Development at the British Council

Aligning EAP Tests to the CEFR
How hard can it be?
Live ZOOM Presentation with Q&A


Video - Full Presentation



Room: 212 Auditorium

15:45 - 16:00
(60 mins)

Closing Remarks

Ana Bratkovic
General Manager, NEAS

16:00 - 17:00
(60 mins)

Social Event

Room: Terrace Room 613




WE WOULD LOVE TO HEAR YOUR FEEDBACK


Day 2: Sunday, 14 July – Item Writer Workshop Sold Out


Designing Test Items to assess Reading Skills

 

Location: Room 217

We are pleased to announce an exciting opportunity for a limited number of participants to attend an Item Writer Workshop conducted by Pauline Cullen. Pauline is freelance professional test writer, item writer trainer and author.

Pauline Cullen is a freelance professional test writer and item writer trainer with over twenty years’ experience in writing materials for high stakes exams including IELTS, CAE and CPE in Australia and the UK. She has led item writing teams to produce quality test items by providing team members with meaningful feedback on their work.

Pauline is also the successful author of a range of test preparation books including the Official Cambridge Guide to IELTS and two Cambridge Vocabulary for IELTS books. In recent years, Pauline has developed her own IELTS Vocabulary teaching apps, e-books and a weekly online magazine.


This is a practical, hands on, item writer training workshop presented by a skilful and experienced test writer and item writer trainer. The workshops are from either 9:00am - 12:00pm (morning session) OR 2:00pm - 5:00pm (afternoon session) but some preparation is required prior to attending the workshops.

Pre-workshop Preparation Tasks

- Signed-up participants will be sent a text to be used in developing an assessment at a specified level (e.g. B2) for a specific purpose (e.g. proficiency testing)
- Participants also receive guidance on specific task types to use
- Participants then develop their own test items for the text and submit them by a specified date to the presenter who will use the participants own work (anonymously) as input for the workshop

Workshop

The workshop will aim to address questions such as the following:

- Why was this text chosen? What makes it suitable for use in this test?
- What edits needed to be made to the original text before using it in this session?
- Which participant produced items are working well?
- Why is this?
- What processing of text is required to successfully answer these items?
- Which participant produced items are not working well?
- Why?
- Can they be re-written so that they do work?
- What generalisations about writing specific item types can we make?
- Time for participants to have a go at writing/editing additional items and giving each other feedback

Event Location

 

Date: Saturday, 13 July 2019 - Sunday, 14 July 2019

Place: The University of Queensland's Institute of Continuing & TESOL Education (ICTE)


Accommodation


Participants planning to attend the event please note the following budget university campus accommodation options:

- Single bedroom with shared bathroom inclusive of breakfast - from $80 per night
- Single bedroom with private en-suite inclusive of breakfast - from $95 per night

- St Johns
- Women's
- Emmanuel

Accommodation bookings are directly through these links and not provided by UECA or The University of Queensland's Institute of Continuing & TESOL Education (ICTE).




WE WOULD LOVE TO HEAR YOUR FEEDBACK


Assessment Symposium
Brisbane, 13 - 14 July 2019

Proudly sponsored by:






sydney

Pearson


ueca